Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ATRIPLA NERVOUS!!
Nov 18, 2007

i take kaleetra,combivir,and viread since i was diagnoised in 2002..it was rough till i got use to it..now doing fine..viral load undetectable..cd4 670.now i,m about to change to atripla to make life simpler..will my change be easier on this drug or about the same nasty effects can be expected first hand as with my current drugs??i,m scared to death thing about it...Help!!

Response from Dr. Henry

The side effect profile for Atripla is quite different than with your current regimen. Most patients would experience fewer side effect with Atripla which is one reason why it has been so successful. Patients particularly have fewer gut side effects and less anemia with Atripla compared to your regimen of Kaletra/Combivir/Viread. The major side effect category for Atripla related to the central nervous system (brain). The efavirenz in Atripla causes a significant percentage of patients to have sleep/dream abnormalities, foggy or fuzzy thinking, or other symptoms during the first 2-4 weeks (better tolerated for most patients if taken before bedtime). After 4 weeks perhaps 10% of patients continue to experience annoying side effects of that nature. KH



Previous
pregnancy
Next
Opinion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement